Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 41, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Apr 22, 2011, 4:00 AM CDT for Osage County, Shawnee County, Wabaunsee County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2011, 4:00 AM CDT (09:00 UTC)
- Expired
- Apr 22, 2011, 4:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Osage County, KS, Shawnee County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 39 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 2:48 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 292 m²/s²
- 0-3 km storm-relative helicity
- 537 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
284
WUUS53 KTOP 220900
SVRTOP
KSC139-177-197-220945-
/O.NEW.KTOP.SV.W.0041.110422T0900Z-110422T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
400 AM CDT FRI APR 22 2011
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN OSAGE COUNTY IN EAST CENTRAL KANSAS...
SOUTHERN SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
SOUTHEASTERN WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 445 AM CDT
* AT 355 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES WEST OF HARVEYVILLE...OR 7 MILES SOUTH OF
ESKRIDGE...MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
HARVEYVILLE...
DOVER...
AUBURN...
SILVER LAKE...
PAULINE...
BERRYTON...
SOUTHERN TOPEKA...
TECUMSEH...
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 154 AND 185.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 347 AND 355.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
SAFETY MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR A BASEMENT. IF
YOU ARE OUTSIDE...SEEK SHELTER IN A BUILDING AWAY FROM WINDOWS.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
&&
LAT...LON 3872 9592 3878 9617 3912 9590 3909 9563
3898 9549 3896 9550
TIME...MOT...LOC 0900Z 234DEG 46KT 3880 9604
WIND...HAIL <50MPH 1.00IN
$$
BLAIR1 follow-up statement
115
WWUS53 KTOP 220924
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
424 AM CDT FRI APR 22 2011
KSC139-220934-
/O.CAN.KTOP.SV.W.0041.000000T0000Z-110422T0945Z/
OSAGE-
424 AM CDT FRI APR 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OSAGE COUNTY HAS
BEEN CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3896 9550 3887 9568 3886 9576 3886 9594
3885 9594 3884 9612 3885 9611 3912 9590
3909 9563 3898 9549
TIME...MOT...LOC 0924Z 234DEG 46KT 3898 9572
$$
KSC177-197-220945-
/O.CON.KTOP.SV.W.0041.000000T0000Z-110422T0945Z/
SHAWNEE-WABAUNSEE-
424 AM CDT FRI APR 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR EAST CENTRAL WABAUNSEE AND SOUTHERN SHAWNEE COUNTIES...
AT 419 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR AUBURN...OR 8 MILES SOUTHWEST OF
TOPEKA...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
BERRYTON...SOUTHEASTERN TOPEKA...BILLARD AIRPORT AND TECUMSEH.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 166 AND 185.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 346 AND 355.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
SAFETY MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR A BASEMENT. IF
YOU ARE OUTSIDE...SEEK SHELTER IN A BUILDING AWAY FROM WINDOWS.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3896 9550 3887 9568 3886 9576 3886 9594
3885 9594 3884 9612 3885 9611 3912 9590
3909 9563 3898 9549
TIME...MOT...LOC 0924Z 234DEG 46KT 3898 9572
WIND...HAIL <50MPH 1.00IN
$$
BLAIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:01 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 22, 2:01 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 201 AM CDT FRI APR 22 2011 .DISCUSSION... TODAY THROUGH SATURDAY MORNING... ELEVATED THUNDERSTORMS...SOME STRONG...ARE EXPECTED TO CONTINUE THROUGH AT LEAST THE FIRST PART OF THIS MORNING WITH A GRADUAL SHIFT TOWARD THE EAST AND NORTH AS THE LOW LEVEL JET STREAM VEERS AND THE SURFACE WARM FRONT LIFTS NORTH. THE WARM SECTOR OF THIS SYSTEM WILL LIFT NORTH INTO THE FORECAST AREA BUT WILL SHIFT BACK SOUTHEAST AS THE MID LEVEL ENERGY SWINGS THROUGH AND PUSHES THE SURFACE FRONT SOUTHEAST. SURFACE BASED THUNDERSTORM DEVELOPMENT IS FORECAST TO REMAIN CAPPED OFF UNTIL AFTER THE FRONT MOVES OUT OF THE FORECAST AREA. HAVE KEPT VERY LOW END POPS IN THE EXTREME SOUTHEAST DURING THE AFTERNOON FOR THE OUTSIDE CHANCE THAT A STORM FIRES EARLY...BUT WOULD EXPECT A DRY FORECAST FROM THIS AFTERNOON ON. THE FRONT WILL SLIDE WELL SOUTH OF THE AREA OVERNIGHT...FAR ENOUGH SOUTH TO KEEP THE ENTIRE FORECAST AREA DRY THROUGH NOON ON SATURDAY. POTENTIAL FOR CLEARING SKIES AND LIGHT WINDS WILL ALLOW OVERNIGHT LOW TEMPS TO DROP QUITE LOW BUT AT THIS TIME IT APPEARS TO STAY WARM ENOUGH TO AVOID FROST. WILL HAVE TO MONITOR THIS POSSIBILITY CLOSELY THOUGH SHOULD CLEAR SKIES BECOME MORE LIKELY. SATURDAY AFTERNOON AND SATURDAY NIGHT... A DEEP TROUGH WILL BEGIN TO MOVE OUT OVER THE ROCKIES BY THIS TIME...WITH WEAK PIECES OF ENERGY CROSSING THE PLAINS IN ADVANCE OF THE MAIN STORM SYSTEM. AS THIS OCCURS...THE SURFACE FRONT OVER NORTHERN OKLAHOMA WILL SEE SEVERAL UNDULATIONS NORTH AND SOUTH WITH ELEVATED SHOWERS AND THUNDERSTORMS DEVELOPING NORTH OF THE FRONT IN ADVANCE OF THE WEAK WAVES OF ENERGY. THIS TIME PERIOD MAY SEE A BATCH OR TWO OF PRECIPITATION CLIP SOUTHERN PORTIONS OF THE FORECAST AREA. MEANWHILE...A BAND OF MID LEVEL FRONTOGENETIC FORCING IS FORECAST TO DEVELOP NEAR THE NEBRASKA KANSAS BORDER AND MAY BE SUFFICIENT TO PRODUCE A FEW SHOWERS IN THE NORTHERN FORECAST AREA. THIS HAS BEEN A PERSISTENT FEATURE IN RECENT MODEL RUNS WITH INCREASING CONFIDENCE IN THE REALITY OF IT...BUT ANY PRECIP THAT IS ABLE TO FORM WILL STILL HAVE TO FALL THROUGH DRY LOW LEVELS. MAY SEE A BIT OF SUN ON SATURDAY WITH TEMPS WARMING INTO THE LOWER 60S...AND LOWS SATURDAY NIGHT WILL BE A BIT WARMER AS CLOUDS THICKEN AND PREVENT MOST RADIATIONAL COOLING. SUNDAY THROUGH MONDAY NIGHT... THE MAIN TROUGH WILL CONTINUE TO MOVE EAST DURING THIS PERIOD WITH A CONTINUOUS FEED OF GULF MOISTURE UP AND OVER THE SURFACE FRONTAL BOUNDARY. THE FRONT WILL ALSO SEE A GRADUAL SHIFT INTO SOUTHERN KANSAS AS THE TROUGH APPROACHES. THIS WILL ALL LEAD TO MULTIPLE ROUNDS OF RAIN AND THUNDERSTORMS WITH SOME POTENTIAL FOR HEAVY RAIN GIVEN INCREASING PRECIPITABLE WATER VALUES AND POTENTIAL FOR TRAINING THUNDERSTORMS AT TIMES. EAST CENTRAL KANSAS WILL SEE THE GREATEST POTENTIAL FOR HEAVY RAINFALL...AND COULD CONCEIVABLY SEE SOME FLOODING ISSUES...PARTICULARLY IN THE MARAIS DE CYGNES AND NEOSHO RIVER BASINS. CLOUDS WILL DOMINATE THE FORECAST PERIOD WITH LITTLE IN THE WAY OF DIURNAL TEMPERATURE SWINGS. MAY SEE THE WARM SECTOR NOSE INTO EAST CENTRAL KANSAS ON MONDAY AS THE MAIN UPPER LEVEL TROUGH FINALLY CROSSES THE PLAINS AND A SURFACE LOW LIFTS THE FRONT NORTH. COULD SEE A BIT MORE IN TERMS OF SEVERE WEATHER POTENTIAL ON MONDAY AFTERNOON AS WELL GIVEN THE HEIGHT FALLS... INCREASED DIRECTIONAL SHEAR...AND COOLING TEMPERATURE PROFILE ALOFT BUT THE WIDESPREAD NATURE OF THE PRECIP MAY PRECLUDE A BETTER SEVERE THREAT. TUESDAY THROUGH THURSDAY... THE MAIN STORM SYSTEM IN THE LOW LEVELS WILL LIFT NORTHEAST OF THE AREA ON TUESDAY BUT THE MAIN UPPER LEVEL TROUGH AXIS WILL REMAIN NEAR OR JUST WEST OF THE FORECAST AREA THROUGH TUESDAY NIGHT. THUS...MAY SEE SOME LIGHT PRECIP THROUGH THIS TIME...BUT CONFIDENCE IS NOT PARTICULARLY HIGH. OTHERWISE...EXPECT MAINLY DRY CONDITIONS WITH TEMPS ON THE COOL SIDE...PARTICULARLY THURSDAY MORNING AS THE AREA MAY SEE SOME CLEARING AND SURFACE HIGH PRESSURE. WEAK UPPER LEVEL RIDGING RETURNS TO THE AREA BY LATE THURSDAY WITH A BIT OF A WARMING TREND IN STORE. BARJENBRUCH && .AVIATION... NOSE OF MOISTURE CONTINUES TO SURGE NORTHWARD AT ABOUT 925 MB. THIS HAS RESULTED IN A BAND OF LOWER VSBYS IN FOG AND DRIZZLE ON THE LEADING EDGE OF THIS MOISTURE ADVECTION IN THE KFOE/KTOP TERMINALS. MODELS HOWEVER DECREASE THIS BY 09Z ABOUT THE TIME THAT ELEVATED CONVECTION IS EXPECTED TO ARRIVE FROM THE SOUTHWEST ACROSS THE TAF SITES. WILL KEEP IFR CIGS GOING WITH THE GREATEST VSBYS RESTRICTIONS AT KFOE/KTOP. WILL THEN KEEP IFR CIGS WITH MVFR VSBYS IN CONVECTION UNTIL AROUND 12-13Z TIMEFRAME WHEN CONVECTION IS EXPECTED TO HAVE MOVED MAINLY EAST OF THE TERMINALS WITH LINGERING SHOWERS VCNTY UNTIL 17Z WITH GRADUALLY IMPROVING CIGS TO MVFR. WILL THEN THEN SCATTER TO VFR BEFORE 23Z AS WEST/NORTHWEST WINDS DECREASE. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 22, 2:25 AM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 225 AM CDT FRI APR 22 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-230730- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 225 AM CDT FRI APR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO WIDESPREAD THUNDERSTORMS WILL MOVE ACROSS CENTRAL AND EASTERN KANSAS THROUGH MID MORNING ON FRIDAY. INCREASING INSTABILITY AND MODEST WIND SHEAR SUGGEST THAT THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL LARGER THAN THE SIZE OF QUARTERS... AND PERHAPS UP TO THE SIZE OF GOLFBALLS. WHILE THE SEVERE WEATHER THREAT WILL EXIST ACROSS THE ENTIRE AREA...THE AREA WITH THE GREATEST RISK OF SEVERE STORMS WILL BE GENERALLY NEAR AND SOUTH OF INTERSTATE 70. THUNDERSTORMS SHOULD MOVE OUT OF THE AREA BY NOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERAL PERIODS OF RAIN AND THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT THROUGH TUESDAY. HEAVY RAINFALL AND LOCALIZED FLOODING IS POSSIBLE DURING THIS TIME FRAME...PARTICULARLY ACROSS EAST CENTRAL KANSAS IN THE NEOSHO AND MARAIS DE CYGNES RIVER BASINS. A FEW STRONG STORMS WILL BE POSSIBLE...WITH THE BEST CHANCE FOR SEVERE WEATHER DURING THE DAY ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH MID MORNING TODAY.
In the hours before
Special weather statement, Apr 22, 2:35 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
235 AM CDT FRI APR 22 2011
KSZ034-220815-
OTTAWA-
235 AM CDT FRI APR 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR OTTAWA COUNTY...
THROUGH 315 AM CDT...A THUNDERSTORM CAPABLE OF PRODUCING PING PONG
SIZE HAIL IN ELLSWORTH AND SALINE COUNTIES WILL MOVE NORTHEAST AT
50 MPH INTO PORTIONS OF OTTAWA COUNTY. SOME LOCATIONS THAT COULD BE
AFFECTED INCLUDE TESCOTT...CULVER...MINNEAPOLIS...BENNINGTON...NILES
AND WELLS.
STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
&&
LAT...LON 3903 9793 3931 9760 3931 9737 3895 9736
3895 9792 3896 9793
TIME...MOT...LOC 0732Z 230DEG 43KT 3877 9799Special weather statement, Apr 22, 2:56 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
256 AM CDT FRI APR 22 2011
KSZ021-022-035>038-220845-
CLAY-DICKINSON-GEARY-MORRIS-RILEY-WABAUNSEE-
256 AM CDT FRI APR 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY...SOUTHWESTERN
RILEY...GEARY...SOUTHWESTERN WABAUNSEE...DICKINSON AND MORRIS
COUNTIES...
THROUGH 345 AM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE
NORTHEAST AT 50 MPH ACROSS PORTIONS OF SOUTHEASTERN CLAY...
SOUTHWESTERN RILEY...GEARY...SOUTHWESTERN WABAUNSEE...DICKINSON AND
MORRIS COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THESE STORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS UP TO
40 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE ABILENE...
WOODBINE...ENTERPRISE...LATIMER...WILSEY...TALMAGE...MOONLIGHT...WHIT
E CITY...CHAPMAN...PARKERVILLE...COUNCIL GROVE...DWIGHT...JUNCTION
CITY...GRANDVIEW PLAZA...ALTA VISTA...WAKEFIELD...MILFORD LAKE...FORT
RILEY AIRFIELD...MILFORD...OGDEN AND VOLLAND. MOTORISTS ALONG INTERSTATE
70 BETWEEN MILE MARKERS 267 AND 311 COULD ALSO BE AFFECTED.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THE STORMS MAY
STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO TAKE SHELTER IN
CASE A WARNING IS ISSUED.
&&
LAT...LON 3928 9702 3887 9623 3851 9660 3851 9692
3859 9693 3859 9724 3867 9737 3891 9737
3892 9738
TIME...MOT...LOC 0756Z 226DEG 45KT 3885 9734 3853 9681Special weather statement, Apr 22, 3:45 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
345 AM CDT FRI APR 22 2011
KSZ022>024-036>039-054-220930-
GEARY-JACKSON-LYON-MORRIS-POTTAWATOMIE-RILEY-SHAWNEE-WABAUNSEE-
345 AM CDT FRI APR 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JACKSON...RILEY...
POTTAWATOMIE...GEARY...NORTHWESTERN SHAWNEE...WABAUNSEE...
NORTHEASTERN MORRIS AND NORTHWESTERN LYON COUNTIES...
THROUGH 430 AM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE
NORTHEAST AT 50 MPH ACROSS PORTIONS OF SOUTHERN JACKSON...RILEY...
POTTAWATOMIE...GEARY...NORTHWESTERN SHAWNEE...WABAUNSEE...
NORTHEASTERN MORRIS AND NORTHWESTERN LYON COUNTIES. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING
PENNY SIZE HAIL...WINDS UP TO 40 MPH AND HEAVY RAIN. SOME LOCATIONS
THAT COULD BE AFFECTED INCLUDE KEATS...MANHATTAN...KEENE...
RANDOLPH...MCFARLAND...TUTTLE CREEK LAKE...PAXICO...ST. GEORGE...
DOVER...OLSBURG...WAMEGO...MAPLE HILL...LOUISVILLE...WILLARD...
BELVUE...ROSSVILLE...WESTMORELAND...ST. MARYS...SILVER LAKE...
NORTHWESTERN TOPEKA...BLAINE...DELIA...WHEATON...EMMETT...POTAWATOMI
RESERVATION...ONAGA...HOYT AND HAVENSVILLE. MOTORISTS ALONG
INTERSTATE 70 BETWEEN MILE MARKERS 291 AND 355 COULD ALSO BE
AFFECTED.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THE STORMS MAY
STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO TAKE SHELTER IN
CASE A WARNING IS ISSUED.
&&
LAT...LON 3863 9634 3901 9696 3955 9695 3955 9604
3922 9558 3918 9559
TIME...MOT...LOC 0844Z 245DEG 43KT 3919 9681 3890 9616Special weather statement, Apr 22, 4:00 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
400 AM CDT FRI APR 22 2011
KSZ021-022-035-036-220930-
CLAY-DICKINSON-GEARY-RILEY-
400 AM CDT FRI APR 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY...RILEY...
NORTHERN GEARY AND NORTHERN DICKINSON COUNTIES...
THROUGH 430 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 45
MPH ACROSS PORTIONS OF SOUTHEASTERN CLAY...RILEY...NORTHERN GEARY AND
NORTHERN DICKINSON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE WAKEFIELD...JUNCTION CITY...
MILFORD LAKE...GRANDVIEW PLAZA...MILFORD...FORT RILEY AIRFIELD...
OGDEN...MANHATTAN AIRPORT...RILEY...RANDOLPH...LEONARDVILLE...KEATS
AND MANHATTAN. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 275
AND 310 COULD ALSO BE AFFECTED.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THE STORM MAY
STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO TAKE SHELTER IN
CASE A WARNING IS ISSUED.
&&
LAT...LON 3944 9676 3936 9668 3931 9665 3925 9657
3923 9657 3920 9652 3919 9655 3917 9654
3918 9652 3917 9650 3917 9649 3914 9646
3880 9713 3911 9736
TIME...MOT...LOC 0900Z 235DEG 39KT 3904 9712The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 2:35 AM CDT | Special Weather Statement | TOP | Ottawa | 40 min |
| Apr 22, 2:56 AM CDT | Special Weather Statement | TOP | Dickinson, Geary, Morris | 49 min |
| Apr 22, 3:36 AM CDT | Severe Thunderstorm Warning | TOP | Lyon, Osage, Wabaunsee | 24 min |
| Apr 22, 3:45 AM CDT | Special Weather Statement | TOP | Geary, Pottawatomie, Riley, Wabaunsee | 45 min |
| Apr 22, 4:00 AM CDT | Special Weather Statement | TOP | Dickinson, Geary, Riley | 30 min |
| Apr 22, 4:06 AM CDT | Severe Thunderstorm Warning | TOP | Wabaunsee | 39 min |
| Apr 22, 4:22 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Shawnee | 25 min |
| Apr 22, 4:28 AM CDT | Special Weather Statement | TOP | Geary | 47 min |
| Apr 22, 4:44 AM CDT | Special Weather Statement | TOP | Shawnee | 46 min |
| Apr 22, 4:45 AM CDT | Severe Thunderstorm Warning | TOP | Jefferson | 14 min |
| Apr 22, 5:02 AM CDT | Special Weather Statement | TOP | Jefferson | 28 min |
| Apr 22, 5:19 AM CDT | Areal Flood Advisory | TOP | Shawnee | 2 hr |
| Apr 22, 5:57 AM CDT | Areal Flood Advisory | TOP | Douglas, Jefferson | 2 hr |
| Apr 22, 7:44 AM CDT | Areal Flood Advisory | TOP | Shawnee | 61 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.